Alert archive / Kansas / Flash Flood Warnings in 2016

Flash Flood Warning 6, NWS Goodland, KS

April 15, 2016Cheyenne County, Rawlins County, Kansas; Dundy County, Hitchcock County, Nebraska

NWS Goodland, KS issued this flash flood warning at Apr 15, 2016, 11:19 PM CDT for Cheyenne County, Rawlins County, Kansas; Dundy County, Hitchcock County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2016, 11:19 PM CDT (04:19 UTC)
Expired
Apr 16, 2016, 5:15 AM CDT
In force
6 hr
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
None

Counties Cheyenne County, KS, Rawlins County, KS, Dundy County, NE, Hitchcock County, NE

The radar

The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 314 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
314 m²/s²
0-3 km storm-relative helicity
359 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

015 
WGUS53 KGLD 160419
FFWGLD
KSC023-153-NEC057-087-160715-
/O.NEW.KGLD.FF.W.0006.160416T0419Z-160416T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1019 PM MDT FRI APR 15 2016

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN RAWLINS COUNTY IN NORTHWESTERN KANSAS...
  NORTHEASTERN CHEYENNE COUNTY IN NORTHWESTERN KANSAS...
  SOUTHEASTERN DUNDY COUNTY IN SOUTHWESTERN NEBRASKA...
  SOUTHWESTERN HITCHCOCK COUNTY IN SOUTHWESTERN NEBRASKA...

* UNTIL 115 AM MDT/215 AM CDT/

* AT 1019 PM MDT/1119 PM CDT/...DOPPLER RADAR INDICATED THUNDERSTORMS
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS
  EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ATWOOD...BENKELMAN...LUDELL...BLAKEMAN AND BEARDSLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4005 10102 3994 10088 3967 10110 3982 10134
      3991 10142 4000 10147 4006 10157 4010 10125

$$

JN
2 follow-up statements
323 
WGUS53 KGLD 160626
FFWGLD
KSC023-153-NEC057-087-161015-
/O.EXT.KGLD.FF.W.0006.000000T0000Z-160416T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1226 AM MDT SAT APR 16 2016

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN RAWLINS COUNTY IN NORTHWESTERN KANSAS...
  NORTHEASTERN CHEYENNE COUNTY IN NORTHWESTERN KANSAS...
  SOUTHEASTERN DUNDY COUNTY IN SOUTHWESTERN NEBRASKA...
  SOUTHWESTERN HITCHCOCK COUNTY IN SOUTHWESTERN NEBRASKA...

* UNTIL 415 AM MDT/515 AM CDT/

* AT 1225 AM MDT/125 AM CDT/...DOPPLER RADAR INDICATED THUNDERSTORMS
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. ONE TO THREE INCHES
  OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS ALREADY OCCURRING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ATWOOD...BENKELMAN...LUDELL...BLAKEMAN AND BEARDSLEY. 

ADDITIONAL RAINFALL AMOUNTS UP TO 1 INCH ARE POSSIBLE IN THE WARNED
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4005 10102 3994 10088 3967 10110 3982 10134
      3991 10142 4000 10147 4006 10157 4010 10125

$$

DR
454 
WGUS73 KGLD 161008
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
408 AM MDT SAT APR 16 2016

KSC023-153-NEC057-087-161017-
/O.EXP.KGLD.FF.W.0006.000000T0000Z-160416T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAWLINS KS-CHEYENNE KS-DUNDY NE-HITCHCOCK NE-
408 AM MDT SAT APR 16 2016

...THE FLASH FLOOD WARNING FOR NORTHWESTERN RAWLINS AND NORTHEASTERN
CHEYENNE COUNTIES IN NORTHWESTERN KANSAS...SOUTHEASTERN DUNDY AND
SOUTHWESTERN HITCHCOCK COUNTIES IN SOUTHWESTERN NEBRASKA WILL EXPIRE
AT 415 AM MDT/515 AM CDT/...

THE HEAVY RAIN HAS ENDED. FLASH FLOODING IS NO LONGER ANTICIPATED.
HOWEVER...AREAL FLOODING WILL CONTINUE AND AN AREAL FLOOD WARNING
HAS BEEN ISSUED. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 4005 10102 3994 10088 3967 10110 3982 10134
      3991 10142 4000 10147 4006 10157 4010 10125

$$

DR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 9:34 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 15, 9:34 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
834 PM MDT FRI APR 15 2016

.UPDATE...
ISSUED AT 834 PM MDT FRI APR 15 2016

FORECAST UPDATED TO REMOVE NE CO FROM THE WATCH. WILL REASSESS
OTHER AREAS SOON.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 205 PM MDT FRI APR 15 2016

SEVERE THUNDERSTORM WATCH 090 IN EFFECT THROUGH 02Z SATURDAY...NEW
ZONES HAVE BEEN ISSUED FOR TONIGHT

A VERY SLOW MOVING LOW PRESSURE SYSTEM WILL INFLUENCE THE REGION
OVER THE NEXT SEVERAL DAYS. OMEGA BLOCK PATTERN OVER THE EASTERN US
WILL KEEP THE SYSTEM FROM MOVING OUT OF THE PLAINS THROUGH AT LEAST
MONDAY. TODAY AND TONIGHT...THUNDERSTORMS WILL FORM THIS AFTERNOON
ALONG A FRONTAL BOUNDARY THAT PRECEDES THE MAIN SYSTEM. STORM MOTION
ALONG THE LINE WILL BE IN THE 30 TO 40KT RANGE HOWEVER TRAINING IS
POSSIBLE DUE TO SLOW BOUNDARY MOVEMENT. CAPE VALUES PEAK AROUND 20Z
AT 1200 TO 2000 J/KG IN EASTERN COLORADO AND WESTERN KANSAS WITH 0
TO 6KM SHEAR IN THE 35 TO 40KT RANGE DURING THIS TIME. MUCH OF THE
SEVERE RISK WILL BE IN THE LATE AFTERNOON TO EARLY EVENING AND WILL
CONSIST OF HAIL AND DAMAGING WINDS BUT ISOLATED TORNADOES CANNOT BE
RULED OUT. THE 0 TO 1KM SHEAR IS AROUND 15KT DURING THIS TIME FRAME.
THE FRONT WILL NOT MOVE VERY FAR EASTWARD UNTIL THE MAIN SYSTEM
OVERTAKES IT AND DOMINATES THE WEATHER PATTERN GOING FORWARD INTO
THE OVERNIGHT HOURS. SATURDAY...WIDESPREAD SHOWERS AND EMBEDDED
THUNDERSTORMS WILL MOVE ACROSS THE REGION AS SEVERAL H7 SHORTWAVE
TROUGHS ROTATE AROUND A LARGE AND SLOW MOVING AREA OF LOW PRESSURE
SITUATED OVER SOUTHERN COLORADO. AREAS OF MODERATE TO HEAVY RAIN ARE
LIKELY THROUGH THE DAY ON SATURDAY WITH RAINFALL TOTALS EXPECTED TO
BE IN THE 3 TO 6 INCH RANGE.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 237 PM MDT FRI APR 15 2016

THE UPPER LOW OVER THE 4-CORNERS AREA SATURDAY NIGHT WILL SHIFT
NORTH INTO WESTERN COLORADO SUNDAY AND THEN INTO SOUTHWEST WYOMING
MONDAY.  A COLD FRONT WILL DIVE SOUTH INTO EASTERN COLORADO SATURDAY
EVENING AND ACROSS THE REST OF THE FA THROUGH SUNDAY. SURFACE HIGH
PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT SUNDAY NIGHT
AND MONDAY.

THE RAIN/SNOW LINE WILL FLUCTUATE BACK AND FORTH ACROSS EASTERN
COLORADO INTO NORTHWEST KANSAS SATURDAY NIGHT THROUGH MONDAY NIGHT.
AT TIMES PRECIPITATION WILL BE ALL SNOW ACROSS EASTERN COLORADO
AND ESPECIALLY YUMA COUNTY WHERE TEMPERATURES WILL BE MOST
CONDUCIVE TO SNOW. THE GFS AND NAM ARE BOTH INDICATING A DRY
SLOT MOVING UP THROUGH THE WESTERN PORTION OF THE FA SATURDAY
NIGHT AND AGAIN SUNDAY NIGHT. DUE TO THIS NEW FEATURE, CONFIDENCE
IS LOWER WITH PRECIPITATION DURING THOSE TIMES. CONSEQUENTLY POPS
WILL BE LOWERED SOME. PERIODS OF RAIN SHOWERS WITH ISOLATED
THUNDERSTORMS ARE STILL EXPECTED OVER THE FA. SNOWFALL AMOUNTS
WILL STILL RANGE FROM A FEW TENTHS OVER SOUTHERN AREAS OF EASTERN
COLORADO TO AS MUCH AS 3 INCHES OVER NORTHWEST YUMA COUNTY. SINCE
THIS SNOW SHOULD COME TWO SEPARATE NIGHTS WITH PERIODS OF RAIN
AND SNOW BETWEEN, THERE SHOULD BE LOTS OF MELTING AND SETTLING.
WIND SPEEDS SHOULD GENERALLY RANGE FROM 15 TO 25 MPH AND WITH LOW
AMOUNTS OF WET AND MELTING SNOW DO NOT ANTICIPATE THAT ANY
HIGHLIGHTS WILL BE NEEDED.

MAX TEMPERATURES SHOULD RANGE FROM THE 40S TO THE MID 50S FROM
WEST TO EAST SUNDAY AND MONDAY. MIN TEMPERATURES SATURDAY NIGHT
SHOULD RANGE FROM THE MID 30S IN THE WEST TO AROUND 50 IN THE
EAST. MIN TEMPERATURES SUNDAY NIGHT SHOULD RANGE FROM THE MID 30S
TO THE LOWER 40S.

IN THE EXTENDED...(MONDAY NIGHT THROUGH FRIDAY)...THE UPPER LOW OVER
WYOMING WILL MOVE INTO THE NEBRASKA PANHANDLE TUESDAY AND CENTRAL
NEBRASKA TUESDAY NIGHT/WEDNESDAY. THE UPPER LOW WILL SHIFT EAST
WEDNESDAY NIGHT/THURSDAY AS A RIDGE MOVES INTO THE ROCKIES. THE
RIDGE WILL MOVE INTO THE PLAINS THURSDAY NIGHT/FRIDAY. THE SURFACE
HIGH WILL CONTINUE OVER THE AREA WITH A SURFACE LOW IN NEBRASKA.  A
TROUGH WILL EXTEND SOUTHWEST FROM THE LOW INTO NORTHEAST COLORADO
TUESDAY NIGHT.  THIS TROUGH WILL SHIFT EAST WEDNESDAY FOLLOWED BY
HIGH PRESSURE THURSDAY/FRIDAY.

THE UPPER LOW WILL CONTINUE TO BRING A CHANCE OF SHOWERS THROUGH
WEDNESDAY NIGHT WITH POPS DECREASING TOWARD WEDNESDAY NIGHT. SUBSIDENCE
AND RESULTING NIL POPS HAVE BEEN INCLUDED FOR THURSDAY AND FRIDAY
AS THE RIDGE MOVES INTO THE REGION.

MIN TEMPERATURES WILL RANGE FROM THE MID 30S TO THE LOWER 40S THROUGH
TUESDAY NIGHT. READINGS IN THE LOWER TO MID 40S ARE EXPECTED
WEDNESDAY AND THURSDAY NIGHTS.

MAX TEMPERATURES WILL GO THROUGH A WARMING TREND WITH MID 50S TO LOWER
60S TUESDAY AND UPPER 70S EXPECTED FRIDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 508 PM MDT FRI APR 15 2016

THE HRRR APPEARS TO HAVE THE BEST HANDLE ON A LINE OF CONVECTION
CURRENTLY OVER EASTERN COLORADO. THE HRRR TAKES THIS LINE SLOWLY
EAST THROUGH THIS EVENING AND OVERNIGHT IMPACTING KGLD AROUND 00Z
AND LATER AND KMCK LATER THIS EVENING LASTING THROUGH THE
OVERNIGHT. A LULL SHOULD OCCUR TOWARD SUNRISE WITH A NEW SURGE OF
STORMS AFFECTING THE SITES SATURDAY AFTERNOON. CIGS WILL LOWER TO
IFR AND LIFR OVERNIGHT AND SHOULD NOT IMPROVE ABOVE MVFR SATURDAY
AFTERNOON.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...JN
SHORT TERM...TL
LONG TERM...FS
AVIATION...FS
Hazardous weather outlook, Apr 15, 12:09 PM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1109 AM MDT FRI APR 15 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161715-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
1109 AM MDT FRI APR 15 2016 /1209 PM CDT FRI APR 15 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING...PRIMARILY WEST OF HIGHWAY 83. LARGE HAIL
TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS TO 70 MPH AND A
COUPLE TORNADOES ARE POSSIBLE.

WIDESPREAD THUNDERSTORMS PRODUCING HEAVY RAINFALL AND TRAINING
OVER THE SAME LOCATIONS MAY PRODUCE A FLASH FLOODING THREAT THIS
EVENING INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

PERIODS OF MODERATE TO HEAVY RAINFALL WILL CONTINUE ACROSS MUCH OF
THE REGION INTO SUNDAY. RUNOFF FROM THUNDERSTORMS WILL CAUSE
FLOODING
OF LOW LYING AREAS AND DRY CREEK BEDS. RIVER FLOODING WILL ALSO BE
POSSIBLE
FOR LOCATIONS THAT RECEIVE SEVERAL PERIODS OF HEAVY RAIN.

SNOW WILL BE POSSIBLE SATURDAY NIGHT AND SUNDAY MORNING ACROSS
YUMA COUNTY COLORADO. A SHARP CUTOFF BETWEEN LITTLE TO NO SNOW AND
HEAVY SNOW ACCUMULATIONS IS ANTICIPATED OVER NORTHEAST COLORADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Apr 15, 7:49 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
649 PM MDT FRI APR 15 2016

COZ090>092-160300-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE...
CHEYENNE WELLS
649 PM MDT FRI APR 15 2016

...STRONG THUNDERSTORMS OVER NORTHEAST COLORADO THIS EVENING...

STRONG THUNDERSTORMS WILL CONTINUE TO MOVE NORTH NORTHEAST THROUGH
YUMA...KIT CARSON AND CHEYENNE COUNTIES IN NORTHEAST COLORADO
THROUGH 900 PM MDT. MODERATE TO HEAVY RAINFALL WILL ACCOMPANY
THESE STORMS...ALONG WITH SMALL HAIL. THE RAINFALL WILL CAUSE
PONDING AND SOME FLOODING IN SOME LOCALES. TRAVELERS ARE URGED TO
USE CAUTION.

JN
Local storm report, Apr 15, 7:55 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
655 PM MDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             4 W BURLINGTON          39.31N 102.35W
04/15/2016  E2.50 INCH       KIT CARSON         CO   PUBLIC

&&

BWARREN
Special weather statement, Apr 15, 8:13 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
713 PM MDT FRI APR 15 2016

KSZ001-013-027-160330-
CHEYENNE-SHERMAN-WALLACE-
INCLUDING THE CITIES OF...ST. FRANCIS...BIRD CITY...GOODLAND...
SHARON SPRINGS
713 PM MDT FRI APR 15 2016 /813 PM CDT FRI APR 15 2016/

...STRONG THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF NORTHWEST
KANSAS...

STRONG THUNDERSTORMS ARE POSSIBLE OVER CHEYENNE...SHERMAN AND
WALLACE COUNTIES IN NORTHWEST KANSAS THROUGH 930 PM MDT/1030 PM
CDT. YOU CAN EXPECT WIND GUSTS NEAR 50 TO 55 MPH...LOCALLY
MODERATE TO HEAVY RAINFALL...AND SMALL HAIL. TRAVELERS SHOULD USE
CAUTION ON AREA ROADWAYS DURING THIS TIME DUE TO REDUCED
VISIBILITY IN HEAVIER RAIN AND PONDING ON AREA ROADWAYS.

JN
Local storm report, Apr 15, 10:13 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
913 PM MDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     FLASH FLOOD      BETHUNE                 39.30N 102.42W
04/15/2016                   KIT CARSON         CO   LAW ENFORCEMENT

            REPORTS FROM LAW ENFORCEMENT OF FLOODING ISSUES BETWEEN
            STRATTON AND BETHUNE. REPORTS OF 3 TO 5 FEET OF WATER
            OVER ROADWAYS IN THIS AREA.

&&

BWARREN
Special weather statement, Apr 15, 10:28 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
928 PM MDT FRI APR 15 2016

KSZ002-013-014-027-028-041-042-NEZ080-160530-
RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-HITCHCOCK-
INCLUDING THE CITIES OF...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...CULBERTSON...
TRENTON...STRATTON NE...PALISADE
928 PM MDT FRI APR 15 2016 /1028 PM CDT FRI APR 15 2016/

...STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL POSSIBLE OVER
PORTIONS OF THE TRI STATE REGION...

STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE
ACROSS RAWLINS...SHERMAN...THOMAS...WALLACE...LOGAN...GREELEY AND
WICHITA COUNTIES IN KANSAS...AS WELL AS HITCHCOCK COUNTY IN
SOUTHWEST NEBRASKA THROUGH 1130 PM MDT/ 1230 AM CDT. YOU CAN
EXPECT A QUICK QUARTER TO A HALF INCH OF RAIN IN A VERY SHORT
PERIOD OF TIME. PONDING ON ROADWAYS WILL OCCUR THAT WILL MAKE
TRAVEL DIFFICULT. BRIEF WIND GUSTS NEAR 40 TO 45 MPH AND SMALL
HAIL ARE ALSO EXPECTED.

KSZ003-004-015-016-029-NEZ081-160530-
DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY...
QUINTER...GRINNELL...GRAINFIELD...MCCOOK
1028 PM CDT FRI APR 15 2016

...STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL POSSIBLE OVER
PORTIONS OF THE TRI STATE REGION...

STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE
ACROSS DECATUR...NORTON...GRAHAM...GOVE AND SHERIDAN COUNTIES IN
KANSAS...AS WELL AS RED WILLOW COUNTY IN SOUTHWEST NEBRASKA
THROUGH 1230 AM CDT. YOU CAN EXPECT A QUICK QUARTER TO A HALF INCH
OF RAIN IN A VERY SHORT PERIOD OF TIME. PONDING ON ROADWAYS WILL
OCCUR THAT WILL MAKE TRAVEL DIFFICULT. BRIEF WIND GUSTS NEAR 40
TO 45 MPH AND SMALL HAIL ARE ALSO EXPECTED.
Local storm report, Apr 15, 10:33 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
933 PM MDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             5 S KIT CARSON          38.69N 102.80W
04/15/2016  M1.00 INCH       CHEYENNE           CO   TRAINED SPOTTER

0330 PM     HAIL             BURLINGTON              39.31N 102.27W
04/15/2016  E0.25 INCH       KIT CARSON         CO   PUBLIC

            EXIT 437...INTERSTATE 70

0421 PM     FLASH FLOOD      9 NNE KIT CARSON        38.88N 102.73W
04/15/2016                   CHEYENNE           CO   CO-OP OBSERVER

            REPORT OF CREEK RUNNING GOOD WITH RUN OFF CROSS THE
            ROADS.

0441 PM     HAIL             5 ENE KIT CARSON        38.79N 102.71W
04/15/2016  E1.75 INCH       CHEYENNE           CO   PUBLIC

0515 PM     HAIL             7 NNE BETHUNE           39.39N 102.37W
04/15/2016  M1.00 INCH       KIT CARSON         CO   TRAINED SPOTTER

0515 PM     HAIL             4 W BURLINGTON          39.31N 102.35W
04/15/2016  E2.50 INCH       KIT CARSON         CO   PUBLIC

0523 PM     HAIL             11 N BURLINGTON         39.47N 102.30W
04/15/2016  E1.75 INCH       KIT CARSON         CO   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

0530 PM     HAIL             BETHUNE                 39.30N 102.42W
04/15/2016  E1.75 INCH       KIT CARSON         CO   PUBLIC

0554 PM     HAIL             1 W BETHUNE             39.30N 102.44W
04/15/2016  E0.25 INCH       KIT CARSON         CO   PUBLIC

            REPORT FROM I70 BETWEEN MILE MARKER 428 AND 429 OF PEA
            SIZE HAIL

0911 PM     FLASH FLOOD      BETHUNE                 39.30N 102.42W
04/15/2016                   KIT CARSON         CO   LAW ENFORCEMENT

            REPORTS FROM LAW ENFORCEMENT OF FLOODING ISSUES BETWEEN
            STRATTON AND BETHUNE. REPORTS OF 3 TO 5 FEET OF WATER
            OVER ROADWAYS IN THIS AREA.

&&

JN

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:27 PM CDTFlash Flood WarningGLDCheyenne10 hr
Apr 15, 9:13 PM CDTFlash Flood WarningGLDCheyenne, Sherman8 hr
Apr 16, 5:04 AM CDTAreal Flood WarningGLDCheyenne6 hr
Apr 16, 5:49 AM CDTFlood WatchGLDCheyenne, Decatur, Graham, Norton22 hr
Apr 16, 1:25 PM CDTSpecial Weather StatementGLDRed Willow95 min

Nearby

Flash Flood Warnings in Kansas, 2016Flash Flood Warnings in Nebraska, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.